Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 134, NWS Lubbock, TX

June 11, 2002Hockley County, Terry County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 11, 2002, 10:12 PM CDT for Hockley County, Terry County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2002, 10:12 PM CDT (03:12 UTC)
Expired
Jun 11, 2002, 10:45 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Hockley County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2002-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2002-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2014 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 120312
SVRLBB
TXC219-445-120345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT TUE JUN 11 2002

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOCKLEY COUNTY IN NORTHWEST TEXAS
  NORTHERN TERRY COUNTY IN NORTHWEST TEXAS

* UNTIL 1045 PM CDT

* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF
  60 MPH 6 MILES NORTHWEST OF MEADOW...OR ABOUT 14 MILES SOUTH OF
  LEVELLAND...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MEADOW...
  ROPESVILLE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3347 10235 3330 10226 3330 10207 3357 10208

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:28 PM CDT, 7 hours 44 minutes earlier.

Area forecast discussion, Jun 11, 2:28 PM CDT, 7 hours 44 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
228 PM CDT TUE JUN 11 2002

AFTERNOON SFC ANALYSIS AGAIN SIMILAR TO YESTERDAYS WITH DRYLINE
AT 19Z LOCATED FROM NEAR DIMMITT SOUTHWEST TO NEAR CARLSBAD. EXPECT
IT TO SLOWLY PUSH EAST THIS AFTERNOON INTO THE FAR WESTERN CWFA WITH
A LITTLE FURTHER EASTWARD BULGE ACROSS THE SOUTHWEST TX PANHANDLE.
CONVERGENCE ALONG DRYLINE AGAIN LOOKS BETTER ACROSS THE PANHANDLE
INTO MY NORTHERN CWFA...AND WILL PLACE CHANCE POPS IN THIS AREA.
MAY SEE ISOLATED HIGH BASED STORMS FIRE ALONG DRYLINE ACROSS THE FAR
WESTERN CWFA LATE THIS AFTERNOON AS CONVECTIVE TEMPS IN THE UPPER
90S ARE REALIZED BUT CAP STRENGTH SHOULD PRECLUDE MOST DEVELOPMENT.
SAME SETUP LOOKS TO OCCUR ON WEDNESDAY AS WELL.

LOOKING NORTH...COLD FRONT WAS LOCATED FROM NORTH CENTRAL KS INTO
FAR NORTHEAST NEW MEXICO. LATEST AVN AND ETA MODELS NOW COMING INTO
AGREEMENT ON FRONT MOVING THRU THE SOUTH PLAINS THURSDAY. HARD TO
BELIEVE ANOTHER DECENT FRONT COMING IN MID JUNE BUT GIVEN PROGGED
MOVEMENT OF POTENT UPPER LOW MOVING FROM NORTH DAKOTA/CANADA BORDER
INTO THE UPPER MIDWEST WEDNESDAY...SCENARIO SEEMS QUITE PROBABLE.
GOING FORECAST REFLECTING INCREASED CHANCES OF RAIN AREAWIDE
THURSDAY INTO FRIDAY LOOK GOOD WITH FRONT IN AREA. MAX TEMPS ON
THURSDAY WILL BE STRONGLY DEPENDENT ON TIMING OF FROPA. AT THIS
TIME...WILL RAISE THURDAY MAXES UP A BIT SINCE FRONT NOT EXPECTED
UNTIL LATE IN THE DAY. FLOW ALOFT WILL ALSO HAVE TRANSITIONED TO THE
NORTHWEST BY THIS TIME AS UPPER TROF DIGS INTO THE MIDWEST AND UPPER
HIGH RETROGRADES TO OVER NORTHWEST MEXICO. MODELS HINTING AT MCS
GENERATING ACROSS NE NEW MEXICO AREA LATE THURSDAY THEN MOVING
SOUTHEAST TOWARD AREA THAT NIGHT. CONTINUED NORTHWEST FLOW ALOFT
SHOULD PROVIDE A CHANCE OF ANY CONVECTION ROLLING OFF THE MOUNTAINS
INTO THE AREA FOR THE WEEKEND...MAINLY DURING THE EVENING AND
NIGHTTIME HOURS.

PRELIM NUMBERS...

FRIONA      67/95/66/87 2223
TULIA       68/96/66/88 3333
LUBBOCK     71/97/70/91 2223
BROWNFIELD  69/97/69/92 2223
CHILDRESS   72/96/72/90 3344
ASPERMONT   73/96/73/93 1123

.LUB...NONE

ELLIS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:12 PM CDTSevere Thunderstorm WarningLUBParmer63 min
Jun 12, 4:46 PM CDTSevere Thunderstorm WarningLUBCochran44 min
Jun 12, 4:58 PM CDTSevere Thunderstorm WarningLUBCastro62 min
Jun 12, 5:35 PM CDTSevere Thunderstorm WarningLUBSwisher40 min
Jun 12, 6:25 PM CDTSevere Thunderstorm WarningLUBTerry50 min
Jun 12, 6:49 PM CDTSevere Thunderstorm WarningLUBBriscoe56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.